Withdrawal Bleeding

Withdrawal bleeding is the monthly bleeding women on regular birth control pills experience during the pill-free period (or placebo week). Withdrawal bleed is not exactly the same as a menstrual bleed. It is caused by a slight change in hormonal levels and is much lighter than periods and also lasts fewer days.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will withdrawal bleeding occur in the form of clots?

Query: Hello doctor, My partner and I had protected sex on the 15th of this month, but I cummed in the condom but kept going. Not taking any chances she took a pill on the 18th. From the next day after taking the pill she had light bleeding in the form of blood clots and also experienced abdominal pain. Th...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If you had protected sex then she should not be pregnant. Do one urine pregnancy test for confirmation. Abdominal pain can also be due to stomach infection or kidney stones. Do drink more water. Eat healthy and less oily food. If not decreasing then she will require an...  Read Full »

Are continuous bleeding, low concentration, headache side effects of birth control pills?

Query: Hi doctor, I am 22 years old. For the past year and a half, I have taken supplements containing some phytoestrogens. I have also taken the birth control pill. My throat has been feeling dry and sometimes I feel this burning sensation in one of my ears interchangeably, sometimes my eyes feel dry. ...  Read Full »


Dr. Shaikh Sadaf

Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query and from what you described it appears that you have withdrawal bleeding which usually takes place when you discontinue hormones. It takes sometime but it does stop in a week or so if not then you need to see a doctor for stopping your bleedin...  Read Full »

When to expect a real period after getting withdrawal bleeding due to birth control pills?

Query: Hello doctor, I was on birth control (Aviane) for almost two years. I stopped taking the pills after my serious relationship ended before two months. My first period after my withdrawal bleed happened in the middle of last month. It lasted about two days, was somewhat heavy, but then I mostly spott...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Since you have taken pills, there is no chance of pregnancy. These symptoms could be because of hormonal changes due to the pill you have taken. Your next period could be a bit erratic, because of the hormonal changes due to the pill you have taken. But from the third ...  Read Full »

Do you usually have spotting after taking emergency contraceptive pills?

Query: Hello doctor, I have been sexually active since four months. We initially did not use protection. In order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotting arou...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, this is not acceptable if you take I-pill frequently. As these pills are of high hormonal content, it can mess up your internal hormonal balance. So you may have these type of bleeding disturbances for a few more weeks. Just relax. This bleeding could be d...  Read Full »

I did not get period after stopping birth control pills. What should I do to get period without OCP?

Query: Hello doctor, I do not get my period for over a year after stopping birth control. I have stopped the birth control pill last year and have not had a period yet. I do eat a very healthy diet and do not do excessive sport. My periods before being on birth control were regular and I do not have a ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. I have gone through the reports (attachment removed to protect patient identity) and your hormonal profile is normal just that progesterones are way too low indicating that you are not ovulating and hence no menses. Sometimes, amenorrhoea is seen after prolonged use ...  Read Full »

I get bleeding five days after taking OCP. What is the chance for it to be implantation bleeding?

Query: Hello doctor, I had unprotected intercourse two days after my period. The first time we used the condom, the second time without and did the withdrawal method. I took the action about one and a half an hour later. I do not know when I was ovulating and did not think it could be my fertile week. I ...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. If it was your second day of your period and you take an emergency pill after intercourse that it is withdrawal bleeding and due to the tablet. Your period can be irregular this time and may take two to three cycles to get regularize and maybe the next cycle will be ...  Read Full »

Is Althea cypriterone acetate ethinyl estradiol a contraceptive pill?

Query: Hello doctor, Due to an accident, I had unsafe sex. I went to the pharmacy to get a EPC or morning-after pill. However they said they were not being sold. They prescribed Althea cypriterone acetate ethinyl estradiol (2 mg / 35mcg tablet) from Trust and said to take 1 per day for the next 21 days. H...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. You should get emergency pills if they are selling normal contraceptive pills. Anyway in emergency pills the dose of hormones are more. So you can take 4 tablets two times a day for 2 dose. Can also works same as emergency pills. But at the same time you should understa...  Read Full »

I am having bleeding 8 days after taking I-pill. Why?

Query: Hi doctor,I had periods on 26th and had protected sex on the 4th of the following month. After that, I took an i-pill within 2 hours. Now, I am bleeding like my periods ie after 8 days of i-pill. Is this my period? If not, can I expect my periods on the coming 26th?  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It is a withdrawal bleeding after i-pill. As you are bleeding now, your menses going to be irregular mostly. Now your period is going to delay mostly and very little chance that it comes on time. I-pill is a hormonal pill so it can disturb your normal cycle. Withdrawal ...  Read Full »

Is bleeding a side effect of I-pill?

Query: Hello doctor, I had unprotected sex with my husband 17 days back. I took I-pill within three to four hours. Two days later I again took I-pill. My last period was 23 days ago. Now, since two days I am having slight bleeding of brownish red color and cramps too. I usually have cramps during my per...  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hello, Welcome to icliniq.com. Since your last period was 23 days back, no need to take I-pill at all, as you were on safe zone if your periods are regular. You took unnecessarily one more I-pill again. Please try to understand that I-pill is an emergency contraceptive pill and not a routine pill...  Read Full »

I feel pain in thigh, back and breast after taking Unwanted 72. Why?

Query: Hello doctor, Me and my fiancee had sex. But there was no penetration and no ejaculation. I ejaculated in washroom and wiped myself with a towel but we did again after 10 minutes. This time also there was no ejaculation. We got scared and took Unwanted 72 within 48 hours. After taking pills she sk...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. As she had the withdrawal bleeding for five days already after taking the pill, it indicates that she is pregnancy safe. But the present breast soreness, low abdominal and backache is due to progesterone effect and is common due to the high dose progesterone. This sh...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.